Paxil has changed my life to normal,yet is it harmfull to continue
Every drug has benefits, side-effects and risks. You and your health professional need to look at these and weigh up which is more important. The fact that you say "Paxil has changed your life" indicates that the drugs benefits far outweigh its risks.
You should probably remain on Paxil because you are responding to treatment. You should be regularly assessed to ensure you are on the lowest effective dosage, and should be periodically reassessed to determine the need for continued treatment and side-effects.
I was on Aropax (as it is called here in Aus) for a good 10 years and for me, it was a wonder drug. As far as I know, no long term problems. I came off it in March (no withdrawal probs) for what I think was this so called 'poop out' effect - ie., the drug loses its effectiveness. Research suggests that while SSRI's continues to modify serotonin, the brain gradually slows down its dopamine response. The symptoms I had (low mood, insomnia, and loss of interest in activities previously enjoyed) are consistent with low dopamine.
I've since tried Lexapro and Cymbalta, neither of which agreed with me so, for the moment (just 10 days), I'm not taking anything. I've had withdrawal probs from the Cymbalta so I want my body to settle for a while. I'm considering trying Aropax again as it was so effective for me for so long.
I suffer from Major Depressive Disorder and Generalised Anxiety Disorder.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Nov 2010 • 1 answer
Posted 12 Mar 2011 • 1 answer
Posted 1 Dec 2011 • 2 answers
Posted 9 Mar 2013 • 2 answers
Posted 15 Feb 2015 • 2 answers